Alert archive / Maine / Wind Advisories in 2007
Wind Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 1, 2007, 9:37 AM EST for Hancock County, Washington County, Maine. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 9:37 AM EST (14:37 UTC)
- Expired
- Dec 1, 2007, 2:43 PM EST
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 011437 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 937 AM EST SAT DEC 1 2007 MEZ029-030-012100- /O.NEW.KCAR.WI.Y.0009.071201T1437Z-071201T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 937 AM EST SAT DEC 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH...WILL OCCUR THROUGH THIS AFTERNOON. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS/DUDA
1 follow-up statement
000 WWUS71 KCAR 011943 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 243 PM EST SAT DEC 1 2007 MEZ029-030-012045- /O.CAN.KCAR.WI.Y.0009.000000T0000Z-071201T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 243 PM EST SAT DEC 1 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ DUDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:17 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 1, 6:17 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 617 AM EST SAT DEC 1 2007 .SYNOPSIS... ARCTIC AIR WILL MOVE ACROSS THE REGION UNDER A BRISK NORTHWEST WIND TODAY. ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY WITH MAINLY DRY BUT CONTINUED COLD CONDITIONS. LOW PRESSURE TRACKING THROUGH THE GULF OF MAINE WILL BRING SNOW TO THE REGION MONDAY. && .NEAR TERM /THROUGH TONIGHT/... LOW PRESSURE MOVING EAST OF THE STATE THIS MORNING. SNOW SHOWERS WRAPPING AROUND LOW EXTEND ACROSS MAINLY CENTRAL PORTIONS. EXPECT SNOW SHOWERS TO MOVE INTO NEW BRUNSWICK BY MID MORNING WITH ANY ACCUMULATIONS LESS THAN AN INCH. ARCTIC FRONT EXITING THE STATE THIS MORNING AND WITH STRONG COLD AIR ADVECTION TEMPERATURES WILL NOT RISE MUCH TODAY BUT HOLD STEADY AND THEN FALL DURING THE AFTERNOON. WITH THE LIGHT FLUFFY SNOW ACROSS NORTHERN SECTIONS LAST NIGHT AND WINDS GUSTING TO 35 MPH CAN EXPECT AREAS OF BLOWING SNOW TODAY MAINLY OVER ZONES 1 AND 2. DRY AIR MASS AND DOWNGLIDE WILL ALLOW CLOUDS TO QUICKLY DISSIPATE OVER CENTRAL AND DOWNEAST SECTIONS LATER THIS MORNING. WITH SOME LOW LEVEL MOISTURE LEFT OVER ACROSS THE NORTH, EXPECT CLOUDS TO LINGER THERE UNTIL LATER IN THE AFTERNOON. BUFKIT INDICATES LOW LEVEL UNSTABLE LAPSE RATES ACROSS THE NORTH THIS AFTERNOON BUT WITH MOISTURE CONFINED BELOW 850MB EXPECT ONLY FLURRIES WITH NO ACCUMULATION THIS AFTERNOON. HAVE SOME CONCERNS WITH POSSIBLE LAKE EFFECT STREAMERS FROM THE UNFROZEN ST LAWRENCE RIVER MOVING OVER NORTHERN SECTIONS LATER TODAY. SINCE WIND DIRECTION IS MORE WESTERLY THAN NORTH, FEEL STREAMERS MAY REMAIN NORTH OF THE STATE. ALSO, EVEN IF STREAMERS MOVE ACROSS OUR NORTHERN ZONES DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION SO FLURRIES SHOULD SUFFICE. ARCTIC HIGH WILL BUILD TOWARDS THE REGION TONIGHT BUT EXPECT ENOUGH GRADIENT TO REMAIN OVER THE REGION TONIGHT TO ALLOW WINDS TO STAY UP. EVEN THOUGH SKIES WILL BE CLEAR ACROSS THE REGION, MIXING WILL PREVENT TEMPERATURES FROM BOTTOMING OUT TONIGHT. && .SHORT TERM /SUNDAY THROUGH MONDAY/... SHORT TERM PERIOD STARTS OUT QUIET W/ HGH PRES RDG CONTG TO BUILD INTO THE FA. THIS RDG PROGGED TO CREST THE AREA LATE SUN THEN PUSH E OF THE REGION SUN NGT AS MAJOR STORM SYSTEM APPROACHES FORM THE WSW... SOME DIFFS NOTED IN 00Z MDL SUITE BUT NOT ENUF TO MAKE MAJOR CHANGES IN THE CURRENT FCST... GFS/GFS ENSEMBLE/SREF ALL PLACE SFC LOW JUST S OF NOVA SCOTIA AT 00Z TUE WHILE THE UKMET AND ECMWF FURTHER N W/ THE UKMET PLACING THIS LOW JUST SW OF BHB AT 00Z TUE WHILE THE ECMWF PLACES IT IN THE NE GULF OF MAINE...W OF NOVA SCOTIA AT 00Z TUE. THE NAM IS FURTHEST S...PLACING IT WELL E OF CAPE COD AND WELL S OF NOVA SCOTIA AT 00Z TUE. A CONSENSUS WOULD FAVOR THE 00Z GFS/GFS ENSEMBLE/SREF SCENARIO WHICH WOULD BRING SNOWFALL TO MUCH OF THE FA W/ THE HEAVIEST AMOUNTS OVER CENTRAL AND SRN AREAS. HOWEVER...HAVE NOTED THAT THE 00Z ECMWF HAS TRENDED ABOUT 100 MILES FURTHER N W/ THIS SYSTEM VS THE 12Z RUN... FOR NOW...WILL CONT W/ CAT POPS ACROSS MUCH OF THE FA W/ HGHST QPF AMOUNTS S... OFFICES FURTHER S ARE HOLDING OFF ON ANY 5TH PERIOD WATCHES SO WE WILL DO THE SAME BUT WOULD THINK WATCHES WILL BE NEEDED LATER TODAY UNLESS MAJOR CHANGES DEVELOP... && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SYSTEM DISCUSSED ABOVE WILL BE EXITING THE FA ON TUE W/ STEADIER SNOWS WINDING DOWN LATER MON INTO TUE W/ LINGERING SW- CONTG THRU TUE. BRIEF BREAK XPCTD TUE NGT THEN A WEAK SYSTEM PROGGED TO CROSS THE AREA LATER WED AND THU AND HAVE CARRIED CHC POPS FOR SW-... HIGH PRES XPCTD TO BUILD INTO THE FA LATER THU AND REMAIN THRU FRI... LOADED GMOS W/ ONLY MINOR TWEAKS MADE... && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... A COMBINATION OF MVFR AND VFR CEILINGS AT KCAR AND KPQI TODAY WITH SCATTERED SNOW FLURRIES. SKIES WILL BECOME CLEAR TONIGHT ALLOWING FOR VFR CONDITIONS. ELSEWHERE, VFR CONDITIONS TODAY THROUGH TONIGHT. GENERALLY VFR CONDS XPCTD SUN THRU SUN NGT THEN CONDS LOWERING TO WDSPRD IFR MON INTO MON NGT W/ THE APPROACHING STORM SYSTEM. CONDS SHOULD IMPROVE TO MVFR OR VFR LATER TUE SPCLY S AS SYSTEM DEPARTS AND DRIER NWRLY FLOW DEVELOPS ACROSS THE REGION. VFR CONDS THEN XPCT TUE NGT INTO WED W/ SOME PTCHY/TEMPO MVFR PSBL ON WED IN SW-. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... A COMBINATION OF MVFR AND VFR CEILINGS AT KCAR AND KPQI TODAY WITH SCATTERED SNOW FLURRIES. SKIES WILL BECOME CLEAR TONIGHT ALLOWING FOR VFR CONDITIONS. ELSEWHERE, VFR CONDITIONS TODAY THROUGH TONIGHT. GENERALLY VFR CONDS XPCTD SUN THRU SUN NGT THEN CONDS LOWERING TO WDSPRD IFR MON INTO MON NGT W/ THE APPROACHING STORM SYSTEM. CONDS SHOULD IMPROVE TO MVFR OR VFR LATER TUE SPCLY S AS SYSTEM DEPARTS AND DRIER NWRLY FLOW DEVELOPS ACROSS THE REGION. VFR CONDS THEN XPCT TUE NGT INTO WED W/ SOME PTCHY/TEMPO MVFR PSBL ON WED IN SW-. && .MARINE... NEAR TERM: GALE FORCE WINDS ACROSS THE WATERS TODAY AND TONIGHT WITH STRONG COLD AIR ADVECTION BEHIND THE ARCTIC FRONT. USES A BLEND OF THE GMOS AND NAM12 FOR WINDS. WNAWAVE 2 TO 4 FEET BELOW BUOYS EARLY THIS MORNING SO WILL GO ABOVE THE WAVE WATCH VALUES TODAY. SHORT TERM: GLW CONDS XPCTD MON INTO ERLY TUE W/ THIS STORM SYSTEM... && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ050>052. && NEAR TERM...FOSTER SHORT TERM...KHW LONG TERM...KHW AVIATION...FOSTER MARINE...FOSTER/KHW
Hazardous weather outlook, Dec 1, 5:57 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 557 AM EST SAT DEC 1 2007 MEZ001>006-010-011-015>017-029>032-021100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 557 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES SUNDAY NIGHT AND REDEVELOP OFF THE NEW ENGLAND COAST EARLY MONDAY. THIS SYSTEM WILL THEN TRACK EAST NORTHEAST ACROSS THE GULF OF MAINE ON MONDAY AND ALONG THE SOUTHERN COAST OF NOVA SCOTIA MONDAY NIGHT. THIS SYSTEM SHOULD SPREAD SNOW ACROSS MUCH OF NORTHERN AND DOWNEAST MAINE MONDAY WITH THE SNOW WINDING DOWN BY EARLY TUESDAY. THE EXPECTED TRACK OF THIS STORM WOULD LIKELY PRODUCE THE HEAVIEST SNOW ACROSS CENTRAL AND DOWNEAST AREAS WITH LIGHTER AMOUNTS ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ050>052-021100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 557 AM EST SAT DEC 1 2007 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE CONDITIONS ARE EXPECTED TO DEVELOP OVER THE WATERS ON MONDAY AND CONTINUE THROUGH MONDAY NIGHT AS LOW PRESSURE TRACKS ACROSS THE GULF OF MAINE ON MONDAY AND ACROSS SOUTHERN NOVA SCOTIA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:59 PM EST | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.